MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION

HISTOSONICS, INC. EDISON; FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pseudoaneurysm (2605); Renal Impairment (4499); Biliary Leak (4820)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, as part of the boombox clinical study, a 33 year old female patient with a history of colorectal cancer with metastases to the liver received histotripsy treatment to 2.5 cm lesion in liver segment iv for a total planned treatment volume (ptv) of 22.4 cc.The procedure involved two overlapping ptvs to achieve full tumor coverage.The tumor was abutting the left portal vein and bile duct.Heparin was administered immediately prior to each treatment.The patient had previously undergone a right hepatectomy.No comorbidities were present, and renal function was normal prior to treatment.Post-procedure, the patient experienced bleeding into the treatment zone with pseudoaneurysm formation, identified on immediate post-operative ct.A hemoglobin drop was noted on overnight labs.The patient received a transfusion on the evening of (b)(6).Also, on that day serum creatinine increased to 3.0 mg/dl and continued to rise until dialysis was initiated on (b)(6).The patient was discharged on (b)(6) and continued outpatient dialysis.As of (b)(6), the patient remains on dialysis but continues to produce urine.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "as reported in other liver-directed therapies, multiple or large-volume liver treatments have been associated with acute kidney injury (aki).When planning extensive or multiple treatments, evaluate and monitor the patient for signs of aki.".
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.The treating physician deemed this subsequent adverse event to be device and procedure related.
 
Event or Problem Description
As part of ongoing sequalae relative to histotripsy treatment, the patient developed a bile leak and subsequently required biliary stent placement for management as well as hospitalization.

Brand Name
EDISON
Common Device Name
FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23707693
Report Number3027664504-2025-00034
Device Sequence Number10691736
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age33 YR
Patient SexFemale